MAUDE Adverse Event Report: ABBOTT VASCULAR RX HERCULINK ELITE STENT SYSTEM; STENT, RENAL

ABBOTT VASCULAR RX HERCULINK ELITE STENT SYSTEM; STENT, RENAL
Model Number 1011496-18
Medical Device Problem Codes Difficult to Remove (1528); Difficult to Advance (2920); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/16/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device is expected to be returned for evaluation.It has not yet been received.A follow up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was performed to treat a lesion in the renal artery.The 5.5 x 18 mm herculink elite stent delivery system was advanced.However, the stent delivery system had difficulty advancing into the vessel, due to the anatomy, and an attempt was made to remove.Resistance was noted and the device was unable to be removed.A guide catheter was advanced over the stent delivery system and the stent delivery system was able to be removed.It was noted that a stent strut was flared and it was suspected that the flared stent strut was catching on the vessel wall.No tissue damage was noted due to the difficulty removing the device.There was no adverse patient effect and no clinically significant delay in the procedure.The procedure continued with implantation of a non-abbott coronary stent.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for evaluation.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other complaints reported from this lot.Based on the information provided, the reported difficulties appear to be due to circumstances of the procedure.The resistance during advancement and removal was likely due to interaction with the anatomy.Additionally, it is likely that during the attempt to advance against resistance, the stent to become compromised on the balloon resulting in material deformation to the stent.The additional treatment was due to case circumstances.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
RX HERCULINK ELITE STENT SYSTEM
Common Device Name
STENT, RENAL
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key10237829
Report Number2024168-2020-05504
Device Sequence Number2697953
Product Code NIN
UDI-Device Identifier08717648078118
UDI-Public08717648078118
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P110001
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2022
Device Model Number1011496-18
Device Catalogue Number1011496-18
Device Lot Number9122061
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/18/2020
Supplement Date Received by Manufacturer10/22/2020
Initial Report FDA Received Date07/06/2020
Supplement Report FDA Received Date10/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR
Patient Weight91